MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Bacterial Infection (1735)
Date of Event 10/28/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6)2010 - patient was diagnosed with epigastric and umbilical hernias thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, "supraumbilical incision was made.Umbilical hernia sac was identified and dissected off.The sac was reduced.A ventralex mesh (device 1) was placed and sutured.Epigastric hernia was identified and dissected out.The hernia sac was reduced.A ventralex mesh (device 2) was placed and sutured." (b)(6)2011 - patient was diagnosed with infected umbilical and epigastric mesh and abdominal pain thereby underwent open repair with excision of ventralex mesh (device 1 and 2).Per op notes, "supraumbilical incision was made through the previous incision.The previous mesh (device 2) was encountered and was removed entirely.There was a pus cavity that was drained.After removal of mesh, the defect was repaired with sutures.Under the umbilicus, there was another piece of mesh (device 1) was also removed entirely.The fascia was closed with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2010) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Ventralex
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50050079
Report Number1213643-2026-00953
Device Sequence Number9481681
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(17)150428(10)HUUC0584
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number0010301
Device Lot NumberHUUC0584
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Initial Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale